Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 5, 2004, 9:43 PM CDT for Hansford County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 9:43 PM CDT (02:43 UTC)
- Expired
- Jun 5, 2004, 10:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hansford County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
754 WUUS54 KAMA 060243 SVRAMA TXC195-060345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANSFORD COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1045 PM CDT * AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF SPEARMAN...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... SPEARMAN AND GRUVER VERY SMALL...BRIEF...BUT DANGEROUS TORNADOES ARE POSSIBLE WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3635 10115 3639 10142 3619 10150 3610 10115 $$ SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:33 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 3:33 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT JUN 5 2004 .DISCUSSION... RADAR REFLECTIVITY LOOKS LIKE DEJA VU FROM 24 HOURS AGO. INITIAL STRONG CONVECTION ACROSS HIGHER TERRAIN TO THE NORTHWEST OF THE PANHANDLES AND ACROSS THE WESTERN OKLAHOMA PANHANDLE WILL PUSH SOUTHEAST COURTESY OF BRISK NORTHWEST MIDDLE LEVEL FLOW. ONE METEOROLOGICAL DIFFERENCE TODAY IS THE SURFACE BOUNDARY STRETCHED FROM NEAR CIMARRON COUNTY OKLAHOMA INTO WESTERN KANSAS. WS400 WILL BE IN EFFECT UNTIL 02Z THIS EVENING. FOR SUNDAY...LEE TROFING RETURNS ACROSS THE SOUTHERN HIGH PLAINS DURING THE AFTERNOON. HAVE RETAINED SLIGHT CHANCE POPS BASED ON DIURNAL INSTABILITY DUE TO INSOLATION AND BOUNDARY LAYER MOISTURE WHICH IS EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLES. MEDIUM RANGE NWP MAINTAIN DEEP WEST COAST TROF WHICH WILL BE A FORECAST CHALLENGE NEXT WEEK. EXPECT TRANSITION FROM CURRENT NORTHWEST FLOW REGIME TO SOUTHWEST FLOW REGIME EARLY NEXT WEEK. HAVE KEPT MONDAY AND TUESDAY DRY AND SEASONABLY WARM THINKING THE CAP WILL STRENGTHEN OVER THE SOUTHERN HIGH PLAINS AND PROVIDE SUFFICIENT CONVECTIVE INHIBITION. FOR WEDNESDAY AND THURSDAY...ECMWF/GFS AND CANADIAN DEPICT ENERGIZED SOUTHWEST FLOW WILL INTERACT WITH CLIMATOLOGICAL INSTABILITY ACROSS THE PANHANDLES AND THE CENTRAL/SOUTHERN HIGH PLAINS. HAVE ADDED BROAD BRUSH SLIGHT CHANCE EVENING/NIGHTTIME POPS TO THE ENTIRE FORECAST AREA BEING UNCERTAIN AS TO WHETHER WESTERN OR EASTERN COUNTIES HAVE A HIGHER PERCENT CHANCE. LATER SHIFTS WILL NEED TO REFINE/ADJUST POPS FOR THE WEDNESDAY AND THURSDAY PERIODS. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 90 64 92 / 70 20 20 10 BEAVER 64 88 67 92 / 70 20 20 10 BOISE CITY 59 88 59 92 / 70 20 20 10 BORGER 64 91 67 94 / 70 20 20 10 BOYS RANCH 63 89 62 95 / 70 20 20 10 CANYON 62 90 65 93 / 70 20 20 10 CLARENDON 66 89 67 94 / 70 20 20 10 DALHART 61 89 60 93 / 70 20 20 10 GUYMON 61 88 65 94 / 70 20 20 10 HEREFORD 62 90 62 93 / 70 20 20 10 LIPSCOMB 67 88 68 91 / 70 20 20 10 PAMPA 63 90 66 92 / 70 20 20 10 SHAMROCK 67 91 68 93 / 70 20 20 10 WELLINGTON 67 93 69 94 / 70 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/13
Hazardous weather outlook, Jun 5, 9:19 PM CDT, 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 919 PM CDT SAT JUN 5 2004 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 919 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE FOR TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND EVENING. ANY STORMS THAT FORM ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE SHOULD REMAIN ALERT FOR ACTIVATION TONIGHT. ANDRADE
In the hours before
Local storm report, Jun 5, 8:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 25 NE CANADIAN 36.17N 100.07W
06/05/2004 60 MPH LIPSCOMB TX CO-OP OBSERVER
PEA HAIL ALSO
&&
RDLocal storm report, Jun 5, 8:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
856 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 20 ENE CANADIAN 36.02N 100.05W
06/05/2004 60 MPH HEMPHILL TX CO-OP OBSERVER
PEA HAIL ALSO
&&
RDLocal storm report, Jun 5, 9:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
904 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 3 S GLAZIER 35.97N 100.26W
06/05/2004 HEMPHILL TX CO-OP OBSERVER
LARGE TREE BLOWN DOWN
&&
RDSpecial weather statement, Jun 5, 9:11 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 911 PM CDT SAT JUN 5 2004 OKZ003-TXZ005-010-015-020-060500- BEAVER-COLLINGSWORTH-HEMPHILL-LIPSCOMB-WHEELER- 911 PM CDT SAT JUN 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 401 REMAINS IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... IN THE OKLAHOMA PANHANDLE...BEAVER... IN THE TEXAS PANHANDLE...LIPSCOMB...HEMPHILL...WHEELER...AND COLLINGSWORTH. ANDRADE
Special weather statement, Jun 5, 9:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 917 PM CDT SAT JUN 5 2004 TXZ003-004-060300- HANSFORD-OCHILTREE- 917 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS OVER OCHILTREE AND HANSFORD COUNTIES... LOCALLY HEAVY RAINFALL AMOUNTS UP TO ONE HALF INCH PER HOUR AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM WOLF CREEK PARK TO PERRYTON AND OVER NORTHERN HANSFORD COUNTY THROUGH 1000 PM. GUSTY WINDS TO 45 MPH ARE ALSO LIKELY OVER OCHILTREE AND HANSFORD COUNTIES. THE THUNDERSTORMS ARE DEVELOPING ALONG A COMPLEX FRONTAL BOUNDARY ORIENTATED FROM NORTHWEST TO SOUTHEAST. THE INDIVIDUAL STORMS HOWEVER ARE MOVING SOUTH AT 15 TO 20 MPH. SLATTERY
Local storm report, Jun 5, 9:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 4 W DARROUZETT 36.45N 100.40W
06/05/2004 LIPSCOMB TX LAW ENFORCEMENT
LARGE TREE DOWN ACROSS HIGHWAY
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:20 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 55 min |
| Jun 5, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 22 min |
| Jun 5, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 30 min |
| Jun 5, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 59 min |
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.